Results 1 to 8 of 8

Thread: Withdrawing from gabapentin

  1. #1

    Withdrawing from gabapentin

    I know gabapentin is widely used, especially among this community.
    After SCI back in 2004 - I never used gabapentin or any version of neurontonin - until about 9 months ago when I had an experience with severe pain on my left side. I went to hospital and the problem was finally solved with an epedural. The pain management doctor put me on 300 mg gabapentin - 3 times daily.
    About 3 weeks ago I went to see about a refill and when I complained of drowsiness she decided that I should try weaning myself off.
    I went from 3 to 2 to 1 to 0 times daily. I'm now on 3rd day of 0 dosage.
    I noticed a little bit of spasticity in my left leg - which I have not experienced in over 6 months ( I credit PT sessions as well).

    What should I expect?

    So far I haven't noticed anything more drastic than some twitching in one leg.

    Thanks

  2. #2
    I think you should say screw the drowsiness and get back on your meds!!! Gabapentin is a very helpful drug when it comes to neuro pain.

  3. #3
    Not sure I would stop any without dr approval, but I don't notice the side affects I was told to expect. I only take 300 once a day at mid afternoon so by 9:00 I'm ready for bed anyway when I take the nite time meds. Pain is a pain, but starting to learn how to manage with GABA, mmj tincture and alleve. Best of luck to you

  4. #4
    Gabapentin can help with spasticity so that may be why you are noticing spasms
    was your provider going to try you on any other med for nerve pain like lyrica?
    did the drowsiness subside?

    pbr

  5. #5
    The drowsiness definitely subsided.
    No other drug was prescribed. I have a few gaba capsules held in reserve - on doctor's advice.
    If the spasms continue - I think I will ask about taking one per day (300 mg) - maybe late in day or at bed time.

    I have to balance pain relief against my ability to work.

    Thanks so much.

  6. #6
    Funny - not much spasming over night in my legs but when I went out on first grocery shopping trip since getting off gaba - when I returned and sat down and removed my leg brace - my left toe started tapping involuntarily. I have not seen that in some time!

    I'll have keep watching this!

  7. #7
    gabapentin is a horrible med... it works by slowing down the neuroplasticity of the brain that does not recover..
    out of a scale of one to ten you can only expect 3.32 % relief with this med and the list of side effects differs between each and every person.. so you take this med and let say it gives you 20% relief.. it wont be long before your new 80% of the pain you now feel is , then going to feel like the new 100 % of your pain... don't feed big pharm or they FDA .. they will tell you anything you wanna hear..
    all this just to be a zombie...

  8. #8
    I'm now completely off gabapentin for a few weeks. No problems beyond a occasional, mild spasm. I rarely take any ibuprofen or acetaminophen any more. I wish I tried this sooner - I think my worked suffered at 900 mg per day.
    Of course this has been my personal experience. Six months from now I might need the meds again.
    Hope not!

Similar Threads

  1. Took myself off of gabapentin
    By kkmay in forum Care
    Replies: 33
    Last Post: 11-10-2012, 01:29 PM
  2. Gabapentin?
    By wheelz1 in forum Pain
    Replies: 17
    Last Post: 09-26-2012, 01:19 AM
  3. Gabapentin
    By shelley in forum Pain
    Replies: 22
    Last Post: 03-07-2011, 08:02 PM
  4. Gabapentin
    By ahale in forum Pain
    Replies: 13
    Last Post: 11-13-2009, 07:06 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •